Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 15, 2021, 3:12 PM CDT for Hughes County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 15, 2021, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Hail
- 0.25 in
- Wind
- 50
County Hughes County, OK
The radar
The Norman radar (KTLX), 114 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WWUS84 KOUN 152012
SPSOUN
Special Weather Statement
National Weather Service Norman OK
312 PM CDT Sun Aug 15 2021
OKZ032-152045-
Hughes OK-
312 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Hughes
County through 345 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dustin, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dustin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3515 9601 3512 9601 3512 9603 3511 9604
3509 9611 3529 9616 3529 9598 3515 9598
TIME...MOT...LOC 2012Z 344DEG 5KT 3527 9606
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
JTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:53 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 15, 2:53 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 253 PM CDT Sun Aug 15 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 253 PM CDT Sun Aug 15 2021 Deeper moisture along with some weak upper support has resulted in a continuation of scattered showers and thunderstorms across mainly southern Oklahoma into north Texas. Although there is a weak MCV moving south across southern Kansas from earlier convection that may aid in some isolated to widely scattered convection across northern late this afternoon and possibly into early evening hours. With weak overall flow storms are slow moving and propagating/developing on residual outflow boundaries. Main impacts will be period of heavy rainfall and some potential for strong winds. Expect most to dissipate with the loss of daytime heating, could see some linger into the evening hours. As we go through the day Monday we will see the approach of another weak mid-level disturbance from the northwest. As this occurs expect convective development to our north and west, which will then move toward/into northwest Oklahoma during the afternoon hours. With sufficient instability and temp/dewpoint spreads of 30 to 40 degrees, some damaging wind gusts appear possible with the storms. Temperatures will remain below normal with most locales near 90 for afternoon highs with light south winds. && .LONG TERM... (Monday night through next Saturday) Issued at 253 PM CDT Sun Aug 15 2021 Overall, convective coverage will increase toward the middle and latter part of the week as a moist and negligibly-capped atmosphere interacts with synoptic to mesoscale features. Given the aforementioned conditions, it will only take limited ascent/forcing for deep, moist convection. The probability for convection will begin to increase by late Tuesday into Wednesday as a shortwave trough/PV anomaly lifts into the Southern Plains. Even in the wake of this shortwave trough, a subtle wave/ascent embedded in southwest flow will result in a continued chance for convection into Thursday. By late Friday into Saturday, a surface front is expected to move into southern Kansas or perhaps northern Oklahoma as a shortwave trough passes by the northern Plains. The potential for remnant convection/an effective boundary associated with the cold front will maintain the probability for convection. Precipitable water values look quite high with values of 1.8" to 2.2" progged during the period. As a result, the primary hazard from any thunderstorms will be heavy rainfall that may lead to localized flooding. Intense cores may also result in downbursts as storms collapse, which may cause gusty winds. Mahale && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Sun Aug 15 2021 Expect ceilings to transition to VFR quickly this afternoon with light east to southeast winds. Mainly mid/high clouds overnight before we see lower clouds redevelop mid-morning Monday with daytime heating. Winds should transition to more southerly tomorrow with speeds remaining less than 10kts. && .UPPER AIR... Issued at 315 AM CDT Sat Aug 14 2021 No upper air flights are currently scheduled. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 88 69 89 / 20 10 0 20 Hobart OK 67 91 70 91 / 10 10 10 30 Wichita Falls TX 70 92 71 91 / 20 10 10 20 Gage OK 67 90 67 90 / 10 40 20 20 Ponca City OK 67 89 68 89 / 20 10 10 20 Durant OK 69 91 71 93 / 30 30 0 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....10 AVIATION...30
Hazardous weather outlook, Aug 15, 12:05 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CDT Sun Aug 15 2021 OKZ004>048-050>052-TXZ083>090-161030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Sun Aug 15 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widely scattered thunderstorms are possible across mainly south central and southeastern Oklahoma this afternoon and evening. A few storms may produce locally heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms will continue through Saturday. Strong storms and locally heavy rain will be possible, but organized severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 15, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
312 PM CDT Sun Aug 15 2021
OKZ032-152045-
Hughes OK-
312 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Hughes
County through 345 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dustin, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dustin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3515 9601 3512 9601 3512 9603 3511 9604
3509 9611 3529 9616 3529 9598 3515 9598
TIME...MOT...LOC 2012Z 344DEG 5KT 3527 9606
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:48 PM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Aug 15, 9:35 AM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 15, 10:41 AM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 15, 5:44 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.